MAUDE Adverse Event Report: RESPIRONICS INC DREAMSTATION AUTO CPAP, BL; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS INC DREAMSTATION AUTO CPAP, BL; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number BLX500S15
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Cancer (3262); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to develop lung cancer.The patient did receive medical intervention in the form of a surgery for tumor removal.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.This action was reported to the fda per 21 cfr part 806.The device will be corrected per res 88058.Corrected data: d8 was this device serviced by a third party?: previously reported as no ; updated to unknown.E1 initial reporter contact / address / phone numbers.
 
Additional Manufacturer Narrative
The manufacturer previously received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to develop lung cancer.The patient did receive medical intervention in the form of a surgery for tumor removal.The previous report was filed as an adverse event.The manufacturer's clinical expert reviewed the event and determined there is no allegation of serious injury related to the device.In the initial report, section b5 was incorrect, the correct b5 should be- there was no report of patient harm or injury.The device was returned to the manufacturer's product investigation laboratory for investigation.An internal visual inspection was completed by the manufacturer.The manufacturer found evidence of contamination in blower box, contamination on blower motor, contamination in iso port, water ingress in blower box, unknown mineral deposit.The manufacturer found no evidence of sound abatement foam degradation.The device's downloaded event log was reviewed by the manufacturer and found no error logged.The device was applied power and the device operated properly.The manufacturer concludes the contaminates found were consistent with contamination in blower box, contamination on blower motor, contamination in iso port, water ingress in blower box and an unknown mineral deposit was inconsistent with the sound abatement foam.The manufacturer confirmed there was no evidence of sound abatement foam degradation.Section b1,b2,b7,d8,d9,g3,h1,h6 has been updated/corrected.

Brand Name
DREAMSTATION AUTO CPAP, BL
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS INC
1001 murry ridge lane
murrysville PA 15568
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key12333162
Report Number2518422-2021-03283
Device Sequence Number14697747
Product Code BZD
UDI-Device Identifier00606959027343
UDI-Public00606959027343
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberBLX500S15
Device Catalogue NumberBLX500S15
Was Device Available for Evaluation? Device Returned to Manufacturer
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer08/16/2021
11/30/2022
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/16/2021
01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown